# SDR CA010626001

- Difficulty date: March 15, 2001
- Submitted: July 5, 2001
- Operation: Air carrier
- Make and model: Fokker F.28 MK 1000
- Aircraft time: 43,595 hours, 39,549 cycles
- Engine: Rroyce SPEY55515
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: SD190470020
- Condition: Failed
- Location: Cabin
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

(CAN) PILOTS REPORTED THEY NOTICED A TOXIC SMELL (ACRID ODOUR)IN THE COCKPIT. OXYGEN MASKS WERE DONNED BY THE FLIGHT CREW AND AN EMERGENCY WAS DECLARED FOR PRIORITY LANDING. THE AIRCRAFT RETURNED TO AND LANDED WITHOUT INCIDENT. THE CREW REPORTS THE SMELL SEEMED TO BE COMING FROM THE OVER HEAD PANEL.THE AIRCRAFT WAS INSPECTED IN AND DEEMED SAFE FOR FERRY FLIGHT. AIRCFRAFT FLEW T O AMDHAD ITS CREW OXYGEN TOPPED UP AND REPOSITIONED. MAINTENANCE FOUND THE CENTER RED GLARE SHIELD LIGHT BALLAST TO BE FAULT. THE BALLAST WAS REMOVED AND THE SYSTEM WAS MEL'D (33-01-CATB. AIRCRAFT RETURNED TO SERVICE WITHNO FURTHER INCIDENTS TO REPORT (MEL REMAINS IN AFFECT AT TIME OF WRITING SDR).
